Louisiana, 2001Flood in Louisiana, March 8, 2001
March 8, 2001 · NWS JAN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 8, 2:15 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 8, 2:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CST THU MAR 8 2001
TIS ANOTHER INTERESTING FORECAST. IN THE SHORT TERM...PRECIP AND
PUSH OF BOUNDARY LOOKS TO BE MAIN PROBLEMS. IN THE EXTENDED...TIMING
AND EXTENT OF RAIN LOOKS TO BE MAIN PROBLEMS
OVER THE CONUS AND SURROUNDING AREAS...MORNING UPPER AIR ANALYSIS
SHOWS CLOSED UPPER LOW OVER THE GREAT LAKES REGION...WITH OTHERS
OVER NM...AND OVER THE PACIFIC NORTHWEST COAST LINE(AT BASE OF
TROUGH RUNNING INTO THE ARCTIC). OTHER SHORTWAVES DANCING AROUND IN
UPPER FLOW OVER NORTH PACIFIC AND CANADA...HELPING TO MAKE FOR AN
ACTIVE PATTERN NORTH OF 40 DEGREES NORTH LATITUDE. IN THE LOWER
LEVELS...LOW LEVEL FLOW SWITCHING OVER TO SOUTHEASTLERY AS I WRITE
AHEAD OF LOW LEVEL LOW OVER NM/TX BORDER WITH SURFACE COLD FRONT
PUSHING THROUGH THE BIG BEND REGION...AND MIXED BOUNDARY RUNNING TO
NEAR KMEM TO NEAR KCLE...THEN INTO LOW OVER NORTHERN REGIONS OF THE
GREAT LAKES. PRECIP H20 AMOUNTS OVER LOWER MISSISSIPPI RIVER VALLEY
IN THE 0.50 - 0.65 RANGE (60% - 90% OF NORM).
ETA/NGM/AVN IN CLOSE AGREEMENT IN THE SHORT TERM IN MOVING UPPER LOW
ALONG GULF COAST...WITH UPPER LOW AXIS ALONG MISSISSIPPI RIVER NEAR
KHEZ BY F24/FRI MORN. MODEL START TO DIVERGE A BIT IN TAKING UPPER
PACIFIC NORTHWEST LOW INTO THE DESERT SOUTHWEST BY THE END OF THE
EXTENDED...BUT THE DIFFERENCE IS SMALL AND CAN BE EXPLAINED BY MODEL
SLOP. A BIT OF UNCERTAINTY ON BOUNDARY POSITION THROUGH F30/FRI
NOON...BUT THIS IS RECTIFIED AS SYSTEM PASSES THROUGH...AND PUSHES
FRONT INTO GULF. AM HOLDING TSRA MENTION TO AREAS ALONG THE HIGHWAY
84 CORRIDOR AND POINTS SOUTH TONIGHT ( SOUTH OF SPC AREA SOUTHWESTERN
SECTIONS OF FA). REASONING IS AS SHORTWAVE DIVES SOUTH OF GREAT
LAKES LOW...WARM SECTOR AND SURFACE BOUNDARY WILL BE A BIT FARTHER
SOUTH THAN SPC THINKING( AFTER LOOKING AT MODEL SOUNDINGS OVER FA ).
ANY CHANCES FOR PRECIP LOOK TO EAST OF FA BY END OF DAY FRI.
CLOUDS SLOWER TO MOVE IN THAN MOS NUMBER SUGGEST...SO END OF TODAY
LOOKING TO START WARMER THAN MOS NUMBER SUGGEST. WILL TAKE MOS
NUMBERS UP FOR TONIGHT. POPS...WILL OF COURSE GO BEST CHANCES
SOUTHWEST TONIGHT(CATEGORICAL) TAPERING TO CHANCE NORTHEAST. CHANCES
FOR PRECIP STILL LOOK INTO FRIDAY DAYTIME...ESPECIALLY SOUTH WILL
WILL KEEP LIKELY WORDING IN FOR SOUTHERN SECTIONS OF FA(MAINLY
MORNING WEST)...TAPERING TO CHANCES CENTRAL...SLIGHT CHANCE NORTH.
FRIDAY NIGHT WILL SEE DRIER...AND A BIT COOLER AIR MOVING INTO THE FA...
WITH A COMBO OF NGM/AVN NUMBERS GOOD...UP A BIT SOUTHEAST AND EAST
CENTRAL. SATURDAY LOOKS TO BE MOSTLY SUNNY...BUT FEEL DRIER AIR WILL
OVER RULE SLIGHTLY COOLER AIR(MEAN UPPER RIDGE OVER SOUTH CENTRAL
CONUS ALSO HELPS)...WITH TEMPS ABOVE FRIDAY/S. SATURDAY NIGHT...WILL
LEAN TOWARDS COOLER MAV NUMBERS...AS DRIER AIR STILL LOOKS TO BE
MOSTLY IN PLACE ( RETURN FLOW STARTING BACK LATE SATURDAY.
QPF DISCUSSION...SEE LITTLE REASON TO DISAGREE WITH HPC
TIMING/AMOUNTS OF PRECIP FOR 00Z/FRI - 00Z/SAT. BEST QPF AMOUNTS
LOOK TO BE SOUTH OF FA...WITH NORTHERN-MOST REACHES OF MEASURABLE
PRECIP NEAR HIGHWAY 82 CORRIDOR.
IN THE EXTENDED...MEDIUM RANGE MODELS MOVE SOUTHWESTERN SYSTEM EAST
AS STRONG SHORTWAVE DIVES INTO THE NORTHERN PLAINS LATE
SATURDAY...WITH ANOTHER..LESS POTENT ONE ON ITS HEELS FOR SUNDAY
DAYTIME. THIS AS SHORTWAVE FROM SOUTHWESTERN SYSTEM MOVES/GETS DRAWN
EAST. WITH CHANCES FOR PRECIP BEGINNING LATE SUNDAY SOUTHWEST.
PROBLEMS START ARISING WHEN ONE LOOKS AT THE MRF/AVN/NOGAPS
/CANADIAN ENSEMBLES. OPERATIONAL RUNS OF SAID MODELS TEND TO BE IN
THE FRONT OF THE PACK...TIMING WISE...WITH AN ECMWF SOLUTION LOOKING
MORE PROBABLE. SOUTHERN END MEANDERS AROUND THE DESERT
SOUTHWEST...THEN GETS PULLED EAST BEHIND YET ANOTHER SHORTWAVE
SYSTEM MOVING INTO THE NORTHERN PLAINS TUESDAY. GULF COAST
DEFORMATION ZONE LOOKS TO BE ENHANCED AS SURFACE SYSTEM FORMS OVER
WEST TX...THEN HEADS NORTHEAST LATE SATURDAY INTO SUNDAY. WHERE THIS
ZONE IS WILL DICTATE WHERE CHANCES OF POPS ARE...ESPECIALLY WITH
STRETCHED UPPER LEVEL TROUGH ALONG GULF COAST LATE TUESDAY INTO
FRIDAY. AM LEANING TOWARD SLOWER ECMWF SOLUTION FOR NOW...WITH
CHANCES FOR PRECIP MOST OF NEXT WEEK...ESPECIALLY SOUTHERN SECTIONS
OF FA. LEAST CHANCE LOOKS TO BE WEDNESDAY...BETWEEN BETTER
SHORTWAVES.
PRELIM NUMBERS...
JAN 049/060 032/066 042 84000
MEI 048/060 030/067 040 65-00
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
16
In the hours before
Special weather statement, Mar 8, 2:00 PM CST, 1 hour before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-091200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST THU MAR 08 2001
...THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ALONG AND
SOUTH OF HIGHWAY 84. WHERE THE THUNDERSTORMS MANAGE TO DEVELOP...THEY
WILL NOT BE SEVERE. A WEAK FRONTAL BOUNDARY ACROSS EXTREME NORTH
MISSISSIPPI THIS AFTERNOON WILL SLOWLY SINK SOUTH...AT THE SAME TIME
AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST. THIS WILL
CAUSE THE ATMOSPHERE ACROSS THE SOUTHERN TIER TO BECOME SLIGHTLY
UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF
THE FRONT.
FOR MORE I2NFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Flood, Catahoula
- When
- March 8, 3:00 PM CST
- Where
- Catahoula forecast zone
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.666, -91.847 (the zone’s center; the record gives no point)
Rising waters around Lake Louis after previous week-end rains caused significant flooding of property around the lake with water in several homes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, March 8, 2001$2.8 million · 1.75 in hail · 8 events
- Hail and Damaging Winds in Texas, March 8, 2001$30,000 · 0.75 in hail · 4 events
- Damaging Wind in Louisiana, March 8, 2001$20,000 · 1 event
- Hail in Texas, March 8, 20011.75 in hail · 3 events
- Heavy Snow in Wisconsin, March 8, 20011 event
- Frost and Freeze in Virginia, March 8, 20011 event
- Tornado in Texas, March 8, 2001F0 · 1 event
- Funnel Cloud in Texas, March 8, 20011 event
- Hail in Texas, March 8, 20010.75 in hail · 1 event
- Damaging Wind in Louisiana, March 8, 2001$5,000 · 1 event
- Damaging Wind in Louisiana, March 8, 2001$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238658.